MAUDE Adverse Event Report: ABBOTT VASCULAR INC. GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR INC. GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Model Number 1012580-26
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiogenic Shock (2262); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a perforation of a lesion in the proximal left anterior descending (plad) artery.Balloon tamponade was initially started for 5 minutes.There was persistent leaking in the plad and the 2.8x26mm graftmaster covered stent was implanted at 14 atmospheres (atms) with the aid of a 6french (f) guideliner; however, there was persistent bleeding.With great difficulty, a compliant balloon was advanced through the graftmaster to further post dilate the stent.Suspect active bleeding was due to lack of stent apposition due to under deployed stents from before.Then used another 3.0mm non-compliant balloon to further post dilate the graftmaster stent at high pressures.Subsequent angiography revealed resolution of bleeding.During this time the patient was having worsening cardiogenic shock and placed an impella catheter.There were no further attempts at recanalization of this heavily stented artery and the patient was transferred to intensive care unit (icu) in critical condition.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 clarifier- failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no similar complaints from this lot.It should be noted that the graftmaster rapid exchange (rx) coronary stent graft system, domestic, instructions for use (ifu), states; deploy the stent graft slowly by pressurizing the delivery system in 2-atm increments, every 5 seconds, until the stent graft is completely expanded.A conclusive cause for the reported patient-device incompatibility (failure to seal the perforation and wall apposition) could not be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.Patient-device incompatibility (failure to seal the perforation and wall apposition) may be attributed to several factors including, but not limited to, patient anatomical morphology, product size selection, deployment technique (non-central positioning of stent graft over perforation or inadequate overlapping), interference from previously deployed devices, or growth of perforation during deployment.It was reported that suspect active bleeding was due to lack of stent apposition due to under deployed stents from before.In this case, it is also possible that growth of the perforation during deployment may have contributed to the reported patient-device incompatibility (failure to seal/leak) and the anatomical conditions and/or previously implanted stents may have contributed to the reported patient-device incompatibility (wall apposition); however, based on the information provided and without the device to examine, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Additional information: d4 - model # added.Corrections: d1 - brand name updated.D3 - name updated.D3 - address, city, postal code updated.H6: medical device problem code 2682 - was added.H6: health effect - code 4582 was removed, health effect - clinical code 2262 and health effect - impact code 4607 were added.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19469812
Report Number2024168-2024-06648
Device Sequence Number3394516
Product Code MAF
UDI-Device Identifier08717648176364
UDI-Public(01)08717648176364(17)250430(10)3052441
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012580-26
Device Catalogue Number1012580-26
Device Lot Number3052441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0MM NON-COMPLIANT BALLOON.; 6F GUIDELINER.; HI-TORQUE WHISPER EXTRA SUPPORT.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale